MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST MC CROSS-CONNECTOR 19-29MM ADJUSTABLE; SPINE CROSS CONNECTOR

MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST MC CROSS-CONNECTOR 19-29MM ADJUSTABLE; SPINE CROSS CONNECTOR
Model Number 03.56.503
Medical Device Problem Codes Material Deformation (2976); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16 january 2023.Lot: 2126491: (b)(4) items manufactured and released on 02-dec-2021.Expiration date: 2026-nov-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional items involved in the event, batch review performed on 16 january 2023: pedicle screw 03.52.337 enh.Poly-axial pedicle screw - cannulated 7x40mm (k141988) lot: 2127340 lot: 2127340: (b)(4) items manufactured and released on 10-jan-2022.Expiration date: 2026-dec-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
Primary surgery performed 6 months ago (july 2022), l4-l5-s1 tlif.Six months later, l4-l5 presented bony fusion, however, l5-s1 resulted in pseudoarthrosis with s1 screw loosening.The cross-connector was located at l4-l5.At the revision surgery, the cross-connector was not stable already before removing the set screws.L4 and l5 pedicle screws were ok without any signs of loosening and l4-l5 was completely fused, but the cross-connector at l4-l5 showed loosening; while in l5-s1 was non-union and s1 screws were loose.
 
Additional Manufacturer Narrative
Visual inspection performed on 20 february 2023 by medacta spine r&d project manager: the implant appears to be torsionally twisted.A new implant of the same reference has been taken off the shelf and has been twisted on purpose, using the countertorque.It was not possible to replicate the deformation of the implant object of the complaint, therefore a failure during implant insertion and final tightening has to be excluded.A certain root cause cannot be identified with the available information.

Brand Name
PEDICLE SCREW MUST MC CROSS-CONNECTOR 19-29MM ADJUSTABLE
Common Device Name
SPINE CROSS CONNECTOR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16332042
Report Number3005180920-2023-00055
Device Sequence Number12480956
Product Code NKB
UDI-Device Identifier07630040728799
UDI-Public07630040728799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.56.503
Device Catalogue Number03.56.503
Device Lot Number2126491
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian